ISSN 1941-5923

Logo



Acute myocardial infarction following aspirin withdrawal in patients with coronary artery disease

Edwrad G. Abinader

CaseRepClinPractRev 2007; 8:324-326

ID: 569979

Published: 2007-11-29


Background: Aspirin is commonly prescribed for the secondary prevention of coronary artery disease. Aspirin withdrawal may precipitate acute coronary events.
Case Report: To present two patients with known coronary artery disease in whom withdrawal of aspirin was followed by acute myocardial infarction, and to review pertinent literature. ST-elevation myocardial reinfarction occurred 7 and 10 days after aspirin withdrawal in a patient with three-vessel disease and in another due to thrombotic occlusion in an uncoated stent.
Conclusions: Aspirin withdrawal in coronary patients represents a real risk for precipitation of acute myocardial infarction. Unnecessary interruptions of therapy are common, often culminating in serious clinical and medicolegal consequences. Thus strict compliance with longterm antiplatelet therapy is mandatory.

Keywords: Aspirin withdrawal, Platelet Aggregation, Myocardial Infarction, stent, Thrombosis



Back